A Case of Multilevel Airway Obstruction Secondary to Paradoxical Reaction to Anti TB Drugs in a Non HIV Patient with Tracheobronchial and Cervical Tuberculous Lymphadenitis

Main Article Content

A. Kanivannen
A. Suhana
P. Chenthilnathan
S. Alazzawi
S. Avatar

Abstract

A case report of a young male diagnosed as cervical tuberculous lymphadenitis presenting with rapidly enlarging neck nodes causing airway obstructing secondary to paradoxical reaction to antituberculous drugs. This phenomenon is rare in HIV negative patient. He also had myriad of symptoms and multilevel obstructions. In this case report we discuss the presentation of patient to our center with the management and possible pitfalls. 

Keywords:
Multilevel airway obstruction, anti TB drugs, tuberculous lymphadenitis

Article Details

How to Cite
Kanivannen, A., Suhana, A., Chenthilnathan, P., Alazzawi, S., & Avatar, S. (2021). A Case of Multilevel Airway Obstruction Secondary to Paradoxical Reaction to Anti TB Drugs in a Non HIV Patient with Tracheobronchial and Cervical Tuberculous Lymphadenitis. Asian Journal of Research in Infectious Diseases, 6(4), 29-32. https://doi.org/10.9734/ajrid/2021/v6i430202
Section
Case Study

References

Global tuberculosis report [Internet]. World Health Organization; 2016. [Cited 1 August 2016] Available:http://www.who.int/tb/publications/global_report/en/

Gupta PR. Difficulties in managing lymph node tuberculosis. Lung India. 2004;21:50-3.

Surender K, Prasanta R, Varinder S. Endobronchial Tuberculosis. Indian J Chest Dis Allied Sci. 2003;45:247- 256.

Bloch S, et al. Paradoxical reactions in non-HIV tuberculosis presenting as endobronchial obstruction. Eur Respir Rev 2009;18:114:295–298.

Breen RAM, Smith CJ, Bettinson H, Dart S, Bannister B, Johnson MA, Lipman MCI. Paradoxical reactions during tuberculosis treatment in patients with and without HIV co-infection. Thorax 2004;59:704–707.

Vincent C. Paradoxical response during anti-tuberculosis therapy. The Hong Kong Medical Diary. 2006;2(1).